Alert archive / Ohio / Flash Flood Warnings in 2007

Flash Flood Warning 14, NWS Wilmington, OH

November 15, 2007Pike County, Ross County, Ohio

NWS Wilmington, OH issued this flash flood warning at Nov 15, 2007, 11:31 AM EST for Pike County, Ross County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2007, 11:31 AM EST (16:31 UTC)
Expired
Nov 15, 2007, 12:15 PM EST
In force
44 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Unknown

Counties Pike County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 151632
FFWILN
OHC131-141-151715-
/T.NEW.KILN.FF.W.0014.071115T1631Z-071115T1715Z/
/00000.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
TEST...FLASH FLOOD WARNING...TEST
NATIONAL WEATHER SERVICE WILMINGTON OH
1131 AM EST THU NOV 15 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR AN ICE JAM BREAK
  IN...
  NORTHERN PIKE COUNTY IN SOUTHWEST OHIO...
  WESTERN ROSS COUNTY IN SOUTHWEST OHIO...
  THIS INCLUDES THE CITY OF CHILLICOTHE...

* UNTIL 1215 PM EST

* THIS IS A TEST MESSAGE. AT 1131 AM EST...AN ICE JAM ON THE TEST
  RIVER AT TEST TOWN BROKE CAUSING FLASH FLOODING DOWNSTREAM.

* THIS IS A TEST MESSAGE. AFFECTED LOCATIONS INCLUDE CHILLICOTHE...
  NORTH FOLK VILLAGE AND PIKE LAKE

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3939 8298 3909 8298 3907 8317 3941 8321

$$
2 follow-up statements
000 
WGUS71 KILN 151640
FFSILN

TEST...FLASH FLOOD STATEMENT...TEST
NATIONAL WEATHER SERVICE WILMINGTON OH
1135 AM EST THU NOV 15 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

OHC141-151645-
/T.CAN.KILN.FF.W.0014.000000T0000Z-071115T1715Z/
/00000.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROSS OH-
1135 AM EST THU NOV 15 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

...THE FLASH FLOOD WARNING FOR AN ICE JAM BREAK HAS BEEN CANCELLED
FOR...

ROSS COUNTY IN SOUTH CENTRAL OHIO. THIS IS A TEST...NO FLOODING IS 
OCCURRING.

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3916 8305 3909 8298 3907 8317 3911 8318
      3912 8318 3913 8318 3914 8317

$$

OHC131-151715-
/T.CON.KILN.FF.W.0014.000000T0000Z-071115T1715Z/
/00000.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE OH-
1135 AM EST THU NOV 15 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

...A FLASH FLOOD WARNING FOR AN ICE JAM BREAK REMAINS IN EFFECT UNTIL
1215 PM EST FOR...

PIKE COUNTY IN SOUTH CENTRAL OHIO.

THIS IS A TEST MESSAGE. AT 1135 AM EST...

THIS IS A TEST MESSAGE. AFFECTED LOCATIONS INCLUDE LAKE WHITE AND
IDAHO

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3916 8305 3909 8298 3907 8317 3911 8318
      3912 8318 3913 8318 3914 8317

$$
000 
WGUS71 KILN 151648
FFSILN

TEST...FLASH FLOOD STATEMENT...TEST
NATIONAL WEATHER SERVICE WILMINGTON OH
1146 AM EST THU NOV 15 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

OHC141-151656-
/T.CAN.KILN.FF.W.0015.000000T0000Z-071115T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROSS OH-
1146 AM EST THU NOV 15 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR ROSS COUNTY HAS
BEEN CANCELLED...

THIS IS A TEST...NO FLASH FLOODING HAD OCCURRED.

STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3910 8297 3915 8297 3916 8287 3913 8283
      3908 8298 3909 8298
TIME...MOT...LOC 1646Z 180DEG 0KT 3918 8305

$$

OHC131-151745-
/T.CON.KILN.FF.W.0015.000000T0000Z-071115T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE OH-
1146 AM EST THU NOV 15 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

...FLASH FLOOD WARNING CONTINUES FOR PIKE COUNTY UNTIL 1245 PM EST...

THIS IS A TEST MESSAGE. AT 1142 AM EST...THE PUBLIC REPORTED THAT 
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING IN TEST TOWN. THIS 
IS A TEST...NO FLASH FLOODING IS OCCURRING. 

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3910 8297 3915 8297 3916 8287 3913 8283
      3908 8298 3909 8298
TIME...MOT...LOC 1646Z 180DEG 0KT 3918 8305

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 10:20 AM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Nov 15, 10:20 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1020 AM EST THU NOV 15 2007

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL MOVE TO THE EASTERN GREAT LAKES AND
UPPER OHIO VALLEY TODAY. SURFACE HIGH PRESSURE WILL THEN BUILD
INTO THE REGION FROM THE WEST TONIGHT...BECOMING CENTERED OVER THE
SOUTHEASTERN U.S. BY FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MOIST...CYCLONIC...CAA IN THE LOW LEVELS WILL CONTINUE ACRS THE
FORECAST AREA THROUGH THE AFTERNOON HOURS. PCPN SHOULD MAINLY BE
LAKE EFFECT DRIVEN AS COLDER AIR CROSSES THE WARM WATERS OF LAKE
MICHIGAN. MAINLY LIGHT SNOW/LIGHT SNOW SHOWERS THIS MORNING ARE
FORECAST TO BECOME RAIN/SNOW MIX THIS AFTERNOON AS DEWPOINTS CREEP
UPWARD TO AROUND 32 DEGREES. SKIES WILL REMAIN CLOUDY.
TEMPERATURES HAVE BEEN DROPPING THIS MORNING DUE TO EVAPORATIVE
COOLING FROM FALLING PCPN. THEY ARE EXPECTED TO RECOVER LITTLE
THIS AFTERNOON WITH HIGHS PEAKING IN THE UPPER 30S TO LOWER 40S.
WILL MAKE SOME MINOR ADJUSTMENTS TO THE GOING FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
SHOULD SEE ANY PCPN TAPER OFF THROUGH THIS EVENING AS TROUGH
SHIFTS OFF TO THE EAST AND SURFACE HIGH BEGINS TO BUILD IN FROM
THE SOUTHWEST. AS HIGH BUILDS IN...SKIES WILL BEGIN TO CLEAR FROM
SOUTHWEST TO NORTHEAST OVERNIGHT.

HIGH PRESSURE WILL BUILD INTO THE SOUTHERN US ON FRIDAY WITH
RIDGING EXTENDING NORTH INTO THE OHIO VALLEY AND CNTRL GREAT
LAKES. THIS WILL CLEAR OUT LOW CLOUDS WHILE MID AND HIGH CLOUDS
WILL BEGIN TO STREAM IN FROM THE NORTHWEST. ON SATURDAY...MEAN
UPPER TROUGH WILL BE CENTERED OVER SE CANADA...AND A WEAK
SHORTWAVE WILL ROTATE AROUND THIS FEATURE INTO THE GREAT LAKES.
THIS SENDS A COLD FRONT INTO THE AREA...REACHING THE OH RIVER
AROUND 00Z. GFS SHOWING WIDESPREAD PRECIP ACROSS CNTRL AND
NORTHERN OHIO ON SAT...HOWEVER THIS FORECAST APPEARS OVERDONE
SINCE FORCING WILL BE WEAK AND LOW LEVEL MOISTURE WILL BE LIMITED.
THEREFORE KEPT PRECIP CHANCES LIMITED TO SLIGHT CHANCE OR LOW
CHANCE. FRONT WILL MOVE INTO CNTRL APPALACHIANS SAT NIGHT...THOUGH
AIRMASS BEHIND IT WILL NOT BE MUCH COLDER THAN THE ONE PRECEDING
IT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
COOL CONDITIONS WILL CONTINUE ON SUNDAY AS SFC HIGH BUILDS IN
BEHIND THE FRONT. RETURN FLOW BEGINS TO SET UP ACROSS THE OH
VALLEY ON MONDAY AS HIGH PUSHES OFF TO THE EAST AND MIDLEVEL
RIDGING BUILDS ACROSS THE ERN US. LARGE UPPER TROUGH WILL THEN
DEEPEN OVER THE WESTERN US EARLY NEXT WEEK. RAIN CHANCES WILL
BEGIN TO INCREASE ON TUES WITH SEVERAL MIDLEVEL IMPULSES EMBEDDED
IN SWRLY UPPER FLOW OVER THE OHIO VALLEY. GFS AND ECMWF IN
RELATIVELY GOOD AGREEMENT ON FRONT MOVING INTO THE OH VALLEY ON
WEDS...SO KEPT CHANCE OF SHOWERS AREAWIDE. BOTH MODELS THEN STALL
FRONT NEAR THE OHIO RIVER LATE WEDS WITH A CONTINUING CHANCE OF
SHOWERS. EVEN THOUGH THIS GOES BEYOND THE CURRENT FORECAST
PERIOD...IT BEARS MENTIONING THAT MODEL AGREEMENT IS UNUSUALLY
HIGH ON A POTENTIALLY WIDESPREAD AND PROLONGED PRECIP EVENT OVER
THE THANKSGIVING HOLIDAY. CURRENT INDICATIONS POINT TO MAINLY A
RAIN MAKER...BUT BEING THIS FAR OUT...THE FORECAST WILL
CERTAINLY CHANGE AND TRAVELERS MAY WANT TO KEEP AN EYE ON FUTURE
FORECASTS.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
SCATTERED SHOWER ACTIVITY SPREADING INTO NORTHERN PORTIONS OF FA.
EXPECT SCATTERED SHOWERS TO CONTINUE THROUGH MUCH OF THE DAY AS
MID/UPPER LEVEL TROUGH MOVES THROUGH THE AREA. BEST CHANCE FOR
PCPN WILL BE ACROSS THE NORTHERN PORTIONS IN THE AREA OF DEEPEST
MOISTURE. WILL THEREFORE ALLOW FOR SOME TEMPO GROUPS FOR -SHRA AT
THE NORTHERN TAF SITES AND WE COULD SEE SOME SNOW MIXED IN WITH
THE RAIN SHOWERS...PARTICULARLY THIS MORNING. FURTHER
SOUTH...ISOLATED SHOWERS/SPRINKLES WILL BE POSSIBLE. EXPECT MAINLY
MVFR CIGS THROUGH MUCH OF THE DAY AND WITH GOOD CAA...GUSTY
NORTHWEST WINDS WILL ALSO PERSIST. AS TROUGH SHIFTS OFF TO THE
EAST...RIDGING WILL BEGIN TO BUILD IN FROM THE SOUTHWEST
OVERNIGHT. THIS WILL LEAD TO PARTIAL CLEARING FROM THE SOUTHWEST
AND A GRADUAL DECREASE IN WINDS THROUGH 12Z.

OUTLOOK...NO SIG WX EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HAWBLITZEL
LONG TERM...HAWBLITZEL
AVIATION...
Hazardous weather outlook, Nov 15, 4:48 AM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
448 AM EST THU NOV 15 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-161000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
448 AM EST THU NOV 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 10:49 AM ESTFlash Flood WarningILNPike, Ross26 min

Nearby

Flash Flood Warnings in Ohio, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.